| Model Number |
20-9551 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported there was a "rupture of the nasogastric tube 60 cm proximal to the tip (inside the stomach).The patient was suffering from uremia and a lung infection.[the patient] was connected to a ventilator at [the patient's] tracheostomy, bedridden for a long time, comatose, and had poor gastric motility.To prevent aspiration, [the patient's] required long-term post-pyloric feeding and a long-term indwelling nasogastric tube.On (b)(6) 2025, the nasogastric tube was replaced with a 100cm long tube.Bedside radiographs confirmed that the tube was in the intestine.Nutritional fluids were being fed through the nasogastric tube for 85-days.On (b)(6) 2025, the nasogastric tube was removed and a severe rupture was discovered near the 60cm mark (inside the stomach).The integrity of the tube was rechecked, and the doctor and head nurse were notified.A new nasogastric tube was then replaced.There was no reported injury.
Additional Manufacturer Narrative
The device history record for the reported lot number, 30352793, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was not returned for evaluation.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The device history record for the reported lot number, 30352793, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 08-jan-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.